Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Adding Parnate and prazosin + Topamax Tomatheus

Posted by SLS on July 13, 2012, at 5:36:29

In reply to Re: Adding Parnate and prazosin + Topamax SLS, posted by Tomatheus on July 13, 2012, at 0:13:09

> > After two days at 100 mg, I must sadly report that I am a dunce (more so than usual). Since there is no hint of any additional improvement resulting from the addition of Topamax at this point, I am going to discontinue it. I might rechallenge after the weekend just to make sure that the cognitive blunting I experienced was due to the Topamax and not a temporary worsening of my depression.

> I'm sorry to hear this, Scott.

Thanks.

My case history, like so many of ours, has been a litany of one disappointment after another.

> Assuming that rechallenging your system with Topamax yields results that suggest that at least some of your cognitive blunting may be due to the medication, will this mean that either ketamine or rTMS will be next for you?

I will need to find out who is working with ketamine and what treatment protocol they are using. Some use one large dose. Others use a series of smaller doses. Cost is an issue. Cost is also an issue with rTMS, but I might be able to appeal to Medicare for having it done. I understand that some people have managed to get their insurance companies to pay for it.

> And if you don't mind me asking, to what extent would you say your symptoms are improved now (on your current regimen) over the way you felt when your symptoms were at their worst?

On my better days, I would say that I am 35% improved. In the past, I assigned this value to a smaller degree of improvement. I tend to overrate myself. It wasn't until I began to feel significantly better on prazosin that I realized how sick I really was. My "old" 35% was probably closer to being 20%. These are not insignificant numbers. 20% = 1/5; 35% = 1/3. Being one third of the way there feels pretty good compared to baseline, but I want it all. One thing that frustrates the hell out of me is that I still cannot read fast enough to keep up with the lyrics on the monitor when singing karaoke. I make quite a few mistakes while singing, but the crowd is very forgiving. Right now, singing karaoke is my only recreational social activity. I need a lot of coaxing to take the microphone. At first, I refused to sing unless I could do it while sitting in my seat. I still get enough stage fright to see the microphone shake in my hand. The real question is, why do I do this to myself? :-) I'm not quite sure, but I'll just have some fun with it while I can. I sang in choirs while in public school, and had rock-star fantasies like so many others did.

I am currently looking at using doxazosin instead of prazosin. Prazosin has a half-life of only 3 hours. Doxazosin has a half-life of 22 hours. The two drugs are brothers, and the latter is now being studied for PTSD. I would prefer to have a steady blood level throughout the day. I often have days in which I cycle up and down. I don't know if the short half-life of prazosin is responsible for this, but I would like to run the idea by my doctor.

http://findarticles.com/p/articles/mi_hb4345/is_4_37/ai_n31616383/


- Scott


Some see things as they are and ask why.
I dream of things that never were and ask why not.

- George Bernard Shaw

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:1005781
URL: http://www.dr-bob.org/babble/20120630/msgs/1021242.html